Differentiability, analyticity and optimal rates of decay for damped wave equations

Luci Harue Fatori, Maria Zegarra Garay, Jaime E. Muñoz Rivera

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

We give necessary and sufficient conditions on the damping term of a wave equation for the corresponding semigroup to be analytic. We characterize damped operators for which the corresponding semigroup is analytic, differentiable, or exponentially stable. Also when the damping operator is not strong enough to have the above properties, we show that the solution decays polynomially, and that the polynomial rate of decay is optimal. © 2012 Texas State University - San Marcos.
Original languageAmerican English
Pages (from-to)1-13
Number of pages13
JournalElectronic Journal of Differential Equations
StatePublished - 10 Apr 2012

Fingerprint Dive into the research topics of 'Differentiability, analyticity and optimal rates of decay for damped wave equations'. Together they form a unique fingerprint.

  • Cite this